Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 213, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 30, 2000, 3:54 PM CDT for Hancock County, Harrison County, Mississippi. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 30, 2000, 3:54 PM CDT (20:54 UTC)
- Expired
- Aug 30, 2000, 4:45 PM CDT
- In force
- 51 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Hancock County, MS, Harrison County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 4:02 PM CDT | Hail 1 | Lyman, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -346 J/kg
- Mixed-layer LCL
- 2188 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 302058 SVRNEW MSC045-047-302145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 354 PM CDT WED AUG 30 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...BAY ST. LOUIS...DIAMONDHEAD HARRISON COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...BILOXI...GULFPORT...LONG BEACH * UNTIL 445 PM CDT * AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 6 MILES WEST OF LYMAN TO 10 MILES SOUTH OF OCEAN SPRINGS...MOVING SOUTHWEST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE... OVER GULFPORT AT 405 PM CDT OVER LONG BEACH AT 415 PM CDT OVER DIAMONDHEAD...3 MILES SOUTHEAST OF KILN AT 425 PM CDT OVER PASS CHRISTIAN AT 435 PM CDT OVER BAY ST. LOUIS AT 440 PM CDT AT 345 PM CDT HAIL THE SIZE OF QUATERS WAS REPORTED AT LYMAN AND SAUCIER. THIS IS A DANGEROUS STORM. SEEK SHELTER NOW! REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECASTA OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:15 PM CDT, 39 minutes earlier.
Area forecast discussion, Aug 30, 3:15 PM CDT, 39 minutes before
FXUS64 KLIX 292029 AFDNEW AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 315 PM CDT WED AUG 30 2000 ANTICIPATED AFTERNOON CONVECTION JUST IGNITING IN JACKSON COUNTY WITH HEALTHY SEABREEZE NOTED IN THE NORTHERN PART OF THE COASTAL COUNTIES. EARLIER AFDNEW RATIONALE STILL ON TRACK. THE MODELS INDICATE THE BAROCLINIC LOW PRESSURE TROUGH RETROGRADING WESTWARD AS THE GALE CENTER ON THE CAROLINA COAST MOVES INLAND. IF THE SURFACE LOW PRESSURE CENTER IN THE MID GULF CONTINUES TO DRIFT TO THE WEST AS CURRENT TRENDS SUGGEST...THEN MUCH OF THE AREA WILL BE UNDER THE INFLUENCE OF ONSHORE FLOW IN THE LOWER LEVELS WITH DEEP NORTHERLY FLOW ALOFT. THIS WILL ALLOW FOR AFTERNOON WIDELY SCATTERED THUNDERSTORMS TO DEVELOP AGAIN ON THURSDAY AND FRIDAY. THE TEMPS SHOULD BE A FEW DEGREES COOLER AS A RESULT OF THE ONSHORE FLOW. MCB 73/95/72/95 0212 BTR 75/95/73/95 0212 MSY 78/95/75/95 0212 GPT 76/95/76/95 2213 .NEW...NONE LA...NONE. MS...NONE. 24
In the hours before
Special weather statement, Aug 30, 10:30 AM CDT, 5 hours 24 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-301930- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 AM CDT WED AUG 30 2000 ...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ALONG THE MISSISSIPPI GULF COAST THIS AFTERNOON... A LOW PRESSURE SYSTEM JUST OFF THE MISSISSIPPI GULF COAST AND EAST OF THE MISSISSIPPI RIVER WILL DRIFT SLOWLY TO THE NORTHWEST THROUGHOUT THE DAY. DAYTIME TEMPERATURES ARE EXPECTED TO REACH THE UPPER 90S AND WINDS SHOULD BECOME SOUTHEASTERLY FROM PASCAGOULA TO THE PEARL RIVER. THIS WILL AID IN THE DEVELOPMENT OF A FEW STRONG TO SEVERE THUNDERSTORMS. THE PRIMARY THREAT OF ANY THUNDERSTORM DEVELOPMENT WILL BE DAMAGING DOWNBURST WINDS OF 70 MPH...OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL. THE GREATEST THREAT WILL BE GENERALLY AFTER 2 PM ACROSS THE MISSISSIPPI COASTAL COUNTIES. MOVEMENT OF ANY STORMS WILL BE FROM THE NORTH AT 20 MPH. ELSEWHERE IN LOUISIANAq AND SOUTHWEST MISSISIPPI...SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED TODAY. FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Special weather statement, Aug 30, 10:31 AM CDT, 5 hours 23 minutes before
THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1031 AM CDT WED AUG 30 2000 LAZ034>040-046>050-056>070-MSZ068>071-301930- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PIKE-POINTE COUPEE- ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-ST TAMMANY- TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES- UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-WASHINGTON- WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1031 AM CDT WED AUG 30 2000 SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED TODAY IN LOUISIANA AND SOUTHWEST MISSISIPPI. THERE IS A SLIGHT CHANCE FOR STRONG TO SEVERE THUNDERSTORMS ALONG THE MISSISSIPPI GULF COAST THIS AFTERNOON. FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE). MSZ077-080>082-301930- HANCOCK-HARRISON-JACKSON-PEARL RIVER- 1031 AM CDT WED AUG 30 2000 ...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ALONG THE MISSISSIPPI GULF COAST THIS AFTERNOON... A LOW PRESSURE SYSTEM JUST OFF THE MISSISSIPPI GULF COAST AND EAST OF THE MISSISSIPPI RIVER WILL DRIFT SLOWLY TO THE NORTHWEST THROUGHOUT THE DAY. DAYTIME TEMPERATURES ARE EXPECTED TO REACH THE UPPER 90S AND WINDS SHOULD BECOME SOUTHEASTERLY FROM PASCAGOULA TO THE PEARL RIVER. THIS WILL AID IN THE DEVELOPMENT OF A FEW STRONG TO SEVERE THUNDERSTORMS. THE PRIMARY THREAT OF ANY THUNDERSTORM DEVELOPMENT WILL BE DAMAGING DOWNBURST WINDS OF 70 MPH...OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL. THE GREATEST THREAT WILL BE GENERALLY AFTER 2 PM ACROSS THE MISSISSIPPI COASTAL COUNTIES. MOVEMENT OF ANY STORMS WILL BE FROM THE NORTH AT 20 MPH. FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:02 PM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 58 min |
| Aug 30, 4:50 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 25 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.